| Catalog Number |
42522100311 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Infection (1930)
| Date of Event |
10/22/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: femur cemented cruciate retaining (cr) narrow right size 4: catalog#42502005602, lot#64771330; tibia trabecular metal two-peg porous fixed bearing right size c: catalog#42530006402, lot#65596840; inset all-poly patella cemented 26 mm diameter: catalog#42540200026, lot#66623295; palacos r + g (1x40): catalog#66022663, lot#68751383.G2: foreign: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation per hospital policy.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Subsequently, five (5) weeks post-implantation, the patient presented with infection and a washout procedure with exchange of the polyethylene bearing was performed.All available information has been reported.
Event or Problem Description
No further event information at time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h11.Investigation results concluded that the root cause of the reported event is attributed to non-device related factors.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.